Michigan, 2013

Cold in Michigan, February 1, 2013

February 1, 2013 · NWS MQT · 1 event in 1 county or zone

Cold Arctic air invaded far western Upper Michigan on the morning of the 1st driving wind chills down as cold as 35 below zero.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

Cold Arctic air invaded far western Upper Michigan on the morning of the 1st driving wind chills down as cold as 35 below zero.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 1, 3:56 AM CST, 4 minutes earlier.

Area forecast discussion, Feb 1, 3:56 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
456 AM EST FRI FEB 1 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 456 AM EST FRI FEB 1 2013

TEMPS CONTINUE TO SLOWLY FALL THIS MORNING...DOWN INTO THE SINGLE
DIGITS BELOW ZERO FROM IWD THROUGH WATERSMEET AT 9Z. WITH WINDS OVER
THIS AREA OUT OF THE W-WNW AT 5-15MPH...WIND CHILL READINGS ARE
ALREADY NEARING ADVISORY CRITERIA. THE CURRENT WIND CHILL ADVISORY
LOOKS TO BE ON TRACK...WITH NO CHANGES EXPECTED.

THE SMALL SCALE MODELS ARE CONSISTANT IN CONTINUING THE TRANSITION
TO WESTERLY OVER WESTERN LAKE SUPERIOR BY 15Z...PUSHING THE LAKE
EFFECT BANDS UP THE SHORE...WITH CONVERGENCY FOCUSING NEAR
CMX/HOUGHTON FROM ROUGHLY 15-17Z...BEFORE SHIFTING FARTHER NORTHWARD
OVER THE MID TO LATE AFTERNOON HOURS. BY 18Z THERE WILL LIKELY BE A
DOMINANT BAND STRETCHING FROM JUST OFFSHORE NEAR ONTONAGON TO OR
JUST WEST OF CMX....AND INLAND OVER CALUMET. WITH INVERSION HEIGHTS
NEAR 5KFT...AND THE DGZ DIMINISHING NEAR THE SFC...THE POTENTIAL FOR
HIGH SNOW ACCUMULATIONS WILL ALSO CONTINUE TO DIMINISH. THE MAIN
CONCERN FOR ADDITIONAL SIGNIFICANT SNOW ACCUMULATIONS WOULD BE FROM
AROUND HOUGHTON UP THE W SPINE OF THE KEWEENAW THROUGH CALUMET AND
MOHAWK AND PHEONIX...WITH THE GREATEST AMOUNT OF RESIDENCE TIME...AS
NW WINDS RETURN OVERNIGHT AND SHIFT THE LINGERING SNOW SHOWERS SOUTH
INTO HOUGHTON AND NORTHERN ONTONAGON COUNTY AGAIN TOWARD DAYBREAK.
TIMING LOOKS GOOD FOR THE CURRENT HEADLINES OVER WESTERN...AND
EASTERN PORTIONS OF UPPER MI. THE MODERATE NW-SE BANDS FROM W ALGER
TO LUCE COUNTY CONTINUE TO SLOWLY PUSH EASTWARD. GIVEN THE SHIFTING
WINDS...THE BEST CHANCE FOR SIGNIFICANT ACCUMULATIONS WILL BE OVER
PICTURED ROCKS THROUGH GRAND MARAIS...AND INTO N SCHOOLCRAFT COUNTY
TODAY. CONTINUE TO SEE THE HIGHEST RADAR RETURNS AND ESTIMATED
SNOWFALL OVER THE WESTERN BANDS...CURRENTLY SET UP FROM THE
MARQUETTE COUNTY LINE THROUGH CHATHAM AND AU TRAIN. THE WINDS
ROTATING OVER FAR E LAKE SUPERIOR...WITH A LAND BREEZE OFF CANADA
LIKELY FORMING IS FORECAST TO CREATE A MESO LOW. THE RESULT COULD BE
AN ENHANCED BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW FALLINGINTO
FAR E ALGER...OR MORE THAN LIKELY NORTHERN LUCE COUNTY AFTER
MIDNIGHT TONIGHT.

WHILE WIND CHILL READING WILL FALL INTO THE -25 TO -35F RANGE AGAIN
OVERNIGHT UNTIL AROUND 12Z SATURDAY...WINDS SHOULD BE LIGHT ENOUGH
TO EXCLUDE ANY HEADLINES THAT WOULD OTHERWISE BE NEEDED IF WINDS
WERE 10MPH OR GREATER. LOOKING AT THE WIND CHILL CHART...THIS WOULD
STILL COMBINE TO PUT MUCH OF THE AREA IN THE 30 MINUTES OF EXPOSURE
CATEGORY...MEANING THAT IT WOULD GENERALLY TAKE 30 MINUTES FOR
FROSTBITE ON EXPOSED SKIN.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 456 AM EST FRI FEB 1 2013

NAM SHOWS SOME 850-500 MB Q-VECTOR CONVERGENCE AND DEEPER MOISTURE
RETURNING LATE SAT ACROSS THE WRN CWA AND ACROSS THE WHOLE CWA SAT
NIGHT. GFS AND THE ECMWF SHOW THE SAME THING. 850 MB TEMPERATURES
REMAIN FROM -20C TO -22C OVER LAKE SUPERIOR ON SAT THROUGH SUN.
BASICALLY...LAKE EFFECT WILL CONTINUE WITH SOME 950 MB STRONGER
CONVERGENCE EAST OF MARQUETTE OVER ALGER AND  NORTHERN SCHOOLCRAFT
COUNTIES WITH A TROUGH HELPING TO FOCUS PCPN OVER THAT AREA. BUMPED
POPS UP TO CATEGORICAL ON SAT WITH THIS FOCUSING MECHANISM AND
RAISED QPF THERE SIMILAR TO THE REGWRF NUMBERS AND DO NOT THINK IT
IS OUT OF THE QUESTION TO SEE 5 INCHES NEAR GRAND MARAIS ON
SATURDAY. FOR SAT NIGHT...WEST WINDS WITH CLIPPER WILL KEEP IT DRIER
IN THE EVENING OVER THE CENTRAL AND EASTERN CWA AND CUT POPS THERE
UNTIL CLIPPER MOISTURE AND LAKE ENHANCEMENT ARRIVE LATE SAT NIGHT
AND AGAIN WOULD NOT BE SURPRISED TO SEE UP TO 5 INCHES IN THE
KEWEENAW PENINSULA WITH LAKE ENHANCEMENT AND WEST WINDS WITH STRONG
CONVERGENCE HELPING TO FOCUS LAKE EFFECT SNOW SHOWERS THERE. LAKE
EFFECT SNOW SHOWERS CONTINUE FOR SUN AND SUN NIGHT WITH NW WINDS
DICTATING WHERE THE HIGHEST POPS WILL BE IN THE NORTHWEST LAKE
EFFECT SNOW BELTS AND ALSO BASED ON 950 MB WIND CONVERGENCE. ONE
CHANGE I DID MAKE WAS TO LOWER TEMPERATURES A BIT EACH DAY AND
NIGHT. LOOKED LIKE IT WAS GOING TO GET COLDER FOR HIGHS ON SAT AND
SAT NIGHT AND WITH LOWER TEMPS EACH DAY FOR HIGHS...SHOULD ALLOW FOR
COLDER TEMPERATURES AT NIGHT. FOR SUNDAY NIGHT...ANOTHER CLIPPER
SYSTEM GOES BY TO THE WEST AND ENDED UP GOING DRIER ALONG THE
WISCONSIN BORDER AND KEPT IN LAKE EFFECT SNOW FOR NW LAKE EFFECT
SNOW BELTS INTO MONDAY.

IN THE EXTENDED...GFS AND ECMWF SHOW A BROAD 500 MB TROUGH ACROSS
THE EASTERN 2/3/ OF THE COUNTRY 12Z MON WITH A SHORTWAVE AFFECTING
THE UPPER GREAT LAKES 12Z TUE. UPPER FLOW CONTINUES TO BE NW-SE
THROUGH WED BEFORE UPPER FLOW BECOMES MORE WESTERLY. ANOTHER
SHORTWAVE AFFECTS THE UPPER GREAT LAKES ON THU. WHAT THIS WILL MEAN
IS COLD TEMPERATURES WILL CONTINUE WITH A SLOW MODIFICATION TREND
LATER IN THE FORECAST PERIOD. SMALL CLIPPER TYPE SYSTEMS WILL
CONTINUE TO AFFECT THE AREA THROUGH THE EXTENDED FORECAST PERIOD AND
CHANCE POPS FOR THEN LOOKED WARRANTED. OVERALL...NOT MUCH CHANGE TO
THE PREVIOUS FORECAST EXCEPT TO BUMP POPS UP IN LAKE EFFECT SNOW
BELTS A BIT FOR NW AFFECTED AREAS. TEMPERATURES START OUT BELOW
NORMAL IN THE EXTENDED...AND THEN WARM TO ABOVE NORMAL BY THE END OF
THE PERIOD.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1204 AM EST FRI FEB 1 2013

AS WINDS GRADUALLY BACK...LAKE EFFECT SHSN AT KIWD WILL END BY
MORNING AS THE -SHSN SHIFT N. WHILE THERE MAY BE BRIEF IFR
CONDITIONS FOR THE NEXT FEW HRS...MVFR CONDITIONS SHOULD BE THE RULE
THRU THE MORNING. MVFR CIGS MAY THEN SCATTER OUT KIWD THIS AFTN AS
WINDS CONTINUE TO BACK. AT KCMX...DUE TO PERSISTENT SNOW AND OCNL
BLSN AND LOW VIS...EXPECT CONDITIONS TO REMAIN IFR OR LIFR THRU MUCH
OF TODAY. HOWEVER...AS IS TYPICAL FOR LAKE EFFECT SNOW...CONDITIONS
WILL BE VARIABLE WITH SOME PERIODS OF MVFR EXPECTED. BACKING WINDS
MAY FOCUS HEAVIER SNOW INTO KCMX DURING THE AFTN...RESULTING IN MORE
PERSISTENT LIFR. HEAVIER SHSN MAY THEN SHIFT N OF KCMX FOR A TIME
THIS EVENING. AT KSAW...NW FLOW IS NOT FAVORABLE FOR LAKE EFFECT
-SHSN. DOWNSLOPE NATURE OF NW TO W WIND SHOULD GENERALLY FAVOR VFR
CIGS AT KSAW.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 456 AM EST FRI FEB 1 2013

HIGH PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL KEEP A RIDGE
ACROSS WESTERN LAKE SUPERIOR THROUGH SATURDAY WITH SLOWLY DECREASING
WINDS. HEAVY FREEZING SPRAY WILL SLOWLY DIMINISH THROUGH TONIGHT.
LOW PRESSURE WILL LINGER ACROSS EASTERN LAKE SUPERIOR...BEFORE
DIMINISHING AS A STRONGER TROUGH IN FROM THE NORTHWEST SATURDAY
EVENING THROUGH EARLY SUNDAY. A FEW GALE FORCE GUSTS TO 35 KNOTS
WILL BE POSSIBLE OVER PORTIONS OF EASTERN LAKE SUPERIOR...WITH HEAVY
FREEZING SPRAY RETURNING FOR LATE SATURDAY NIGHT THROUGH SUNDAY
NIGHT. WHILE ANOTHER TROUGH OF LOW PRESSURE LINGERS ACROSS EASTERN
LAKE SUPERIOR INTO MONDAY...HIGH PRESSURE OVER CENTRAL CANADA AND
THE NORTHER PLAINS WILL SLOWLY SINK ACROSS WESTERN LAKE SUPERIOR.
EXPECT A LOW OVER ALBERTA AND SASKATCHAWAN MONDAY AFTERNOON TO CROSS
NORTH DAKOTA MONDAY NIGHT...BEFORE PUSHING OVER THE UPPER GREAT
LAKES DURING THE DAY TUESDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST THIS EVENING FOR MIZ001-
     003.

  LAKE EFFECT SNOW WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR
     MIZ009.

  WIND CHILL ADVISORY UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON FOR
     MIZ002-004-009-010-084.

  LAKE EFFECT SNOW WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     MIZ006-085.

  LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     MIZ002.

  LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST SATURDAY FOR MIZ007.

LAKE SUPERIOR...
  HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST SATURDAY FOR LSZ266-
     267.

  HEAVY FREEZING SPRAY WARNING UNTIL 6 PM EST /5 PM CST/ THIS
     EVENING FOR LSZ162.

  HEAVY FREEZING SPRAY WARNING UNTIL 1 AM EST SATURDAY FOR
     LSZ263>265.

LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KF
LONG TERM...07
AVIATION...ROLFSON
MARINE...KF
Hazardous weather outlook, Feb 1, 2:32 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
332 AM EST FRI FEB 1 2013

MIZ001-003-021300-
KEWEENAW-NORTHERN HOUGHTON-
332 AM EST FRI FEB 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT LAKE EFFECT SNOW SHOWERS WITH LIGHT TO MODERATE SNOW ACCUMULATIONS
TODAY. PATCHY BLOWING SNOW IS ALSO EXPECTED. SEE THE LATEST WINTER
WEATHER MESSAGE FOR COMPLETE DETAILS.

EXPECT LAKE EFFECT SNOW SHOWERS WITH LIGHT TO MODERATE SNOW
ACCUMULATIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT TO MODERATE LAKE EFFECT SNOW IS POSSIBLE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS AND ANY VERY
LOW VISIBILITY DUE TO SNOW OR BLOWING SNOW.

MIZ002-009-021300-
ONTONAGON-GOGEBIC-
332 AM EST FRI FEB 1 2013 /232 AM CST FRI FEB 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL READINGS WILL BE IN THE 25 TO 30 BELOW ZERO RANGE THIS
MORNING. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS
ON THE WIND CHILLS.

WIND CHILL READINGS MAY FALL TO 25 TO 30 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILL READINGS MAY FALL TO 25 TO 30 BELOW ZERO SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ004-010-084-021300-
BARAGA-IRON-SOUTHERN HOUGHTON-
332 AM EST FRI FEB 1 2013 /232 AM CST FRI FEB 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT WIND CHILL READINGS AROUND 25 DEGREES ZERO THIS MORNING. SEE
THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS.

WIND CHILL READINGS MAY FALL TO 25 TO 30 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILL READINGS MAY FALL TO 25 TO 30 BELOW ZERO SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ005-011>014-021300-
MARQUETTE-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
332 AM EST FRI FEB 1 2013 /232 AM CST FRI FEB 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL READINGS MAY FALL INTO THE 20 TO 30 BELOW ZERO RANGE
TONIGHT INTO SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILL READINGS MAY FALL INTO THE 20 TO 30 BELOW ZERO RANGE
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ006-007-085-021300-
ALGER-LUCE-NORTHERN SCHOOLCRAFT-
332 AM EST FRI FEB 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO OCCASIONALLY HEAVY LAKE EFFECT SNOW SHOWERS WILL SLOWLY
DIMINISH WEST TO EAST THROUGH TONIGHT. SEE THE LATEST WINTER WEATHER
MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE TO OCCASIONALLY HEAVY LAKE EFFECT SNOW SHOWERS WILL SLOWLY
DIMINISH WEST TO EAST SATURDAY. SEE THE LATEST WINTER WEATHER
MESSAGE FOR FURTHER DETAILS.

MODERATE TO HEAVY LAKE EFFECT SNOW IS POSSIBLE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS AND ANY VERY
LOW VISIBILITY DUE TO SNOW OR BLOWING SNOW.

LSZ162-240>251-263>267-021300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
332 AM EST FRI FEB 1 2013 /232 AM CST FRI FEB 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

HEAVY FREEZING SPRAY WILL REMAIN POSSIBLE ACROSS MUCH OF LAKE SUPERIOR
THROUGH TONIGHT. SEE THE LATEST OPEN LAKE FORECAST OR MARINE WEATHER
MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY FREEZING SPRAY MAY DEVELOP AGAIN SATURDAY NIGHT INTO SUNDAY
NIGHT.

A FEW NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE SUNDAY
ACROSS EASTERN LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-021300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
332 AM EST FRI FEB 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

07

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Gogebic

When
February 1, 4:00 AM CST to 12:00 PM CST
Where
Gogebic forecast zone
Reported by
AWOS
Coordinates
46.496, -89.796 (the zone’s center; the record gives no point)

Wind chills fell as low 35 below zero on the morning of the 1st at the Ironwood AWOS. Schools were closed on the 1st in Ironwood, Bessemer and Wakefield-Marenisco due to the very cold wind chills.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432096.